MAUDE Adverse Event Report: MICROVENTION, INC. FRED 27; FLOW DIVERTER

MICROVENTION, INC. FRED 27; FLOW DIVERTER
Model Number FRED4508-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Ischemia Stroke (4418); Thrombosis/Thrombus (4440)
Date of Event 05/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was implanted in the patient and not returned to the manufacturer for analysis.Post procedural images were not provided; therefore the reported event could not be confirmed.A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use identifies hemiplegia, ischemic stroke and sent thrombosis as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that a fred stent was implanted in the right internal carotid artery (ica) for retreatment of an aneurysm that was coiled approximately 6 months ago for an acute rupture and had a neck remaining.Post deployment, the patient woke up with left sided weakness.Another angio was performed that identified what appeared to be a clot in the lumen of the fred device.Attempts were made to aspirate the clot and remove the fred device using a snare device but was unsuccessful.Reportedly, the patient suffered large hypoxic injury of grey matter.
 
Additional Manufacturer Narrative
Additional information received via email indicated that the patient's impairment was permanent and they were on a ventilator.

Brand Name
FRED 27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key11932233
Report Number2032493-2021-00188
Device Sequence Number3181796
Product Code OUT
UDI-Device Identifier00842429106761
UDI-Public(01)00842429106761(11)200730(17)230630(10)20073057C
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberFRED4508-PMA
Device Lot Number20073057C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/04/2021
Supplement Date Received by Manufacturer06/16/2021
Initial Report FDA Received Date06/03/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age43 YR